Implied volatility skews and stock return skewness and kurtosis implied by stock option prices
C. J. Corrado and
Tie Su
The European Journal of Finance, 1997, vol. 3, issue 1, 73-85
Abstract:
The Black-Scholes* option pricing model is commonly applied to value a wide range of option contracts. However, the model often inconsistently prices deep in-the-money and deep out-of-the-money options. Options professionals refer to this well-known phenomenon as a volatility ‘skew’ or ‘smile’. In this paper, we examine an extension of the Black-Scholes model developed by Corrado and Su that suggests skewness and kurtosis in the option-implied distributions of stock returns as the source of volatility skews. Adapting their methodology, we estimate option-implied coefficients of skewness and kurtosis for four actively traded stock options. We find significantly nonnormal skewness and kurtosis in the option-implied distributions of stock returns.
Date: 1997
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (75)
Downloads: (external link)
http://hdl.handle.net/10.1080/135184797337543 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:eurjfi:v:3:y:1997:i:1:p:73-85
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/REJF20
DOI: 10.1080/135184797337543
Access Statistics for this article
The European Journal of Finance is currently edited by Chris Adcock
More articles in The European Journal of Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().